Alert archive / Wisconsin / Special Weather Statements in 2024
Special Weather Statement, NWS Milwaukee, WI
NWS Milwaukee, WI issued this special weather statement at May 7, 2024, 7:21 PM CDT for Dane County, Wisconsin. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2024, 7:21 PM CDT (00:21 UTC)
- Expired
- May 7, 2024, 7:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Milwaukee, WI
- Hail
- 0.88 in
- Wind
- 40
County Dane County, WI
The radar
The Milwaukee radar (KMKX), 69 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.4 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 338 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1719 m above ground
- 0-6 km bulk shear
- 89 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
123
WWUS83 KMKX 080021
SPSMKX
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
721 PM CDT Tue May 7 2024
WIZ063-080045-
Dane WI-
721 PM CDT Tue May 7 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL DANE COUNTY
THROUGH 745 PM CDT...
At 721 PM CDT, Doppler radar was tracking a strong thunderstorm near
Belleville, or near Oregon, moving east at 25 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Fitchburg, Stoughton, Oregon, McFarland, Belleville, Brooklyn, and
Paoli.
This includes Interstate 39/90 near mile marker 143.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4286 8937 4286 8956 4292 8957 4304 8926
4285 8923 4285 8937
TIME...MOT...LOC 0021Z 257DEG 20KT 4289 8949
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
$$
DDVWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this special weather statement went out at May 7, 3:14 PM CDT, 4 hours 7 minutes earlier. Its key messages:
- Showers and thunderstorms continue this morning. Additional showers and thunderstorms will redevelop this afternoon and evening, a few of which could be strong to severe.
- Small craft conditions are expected today.
- Showers and thunderstorms are possible Wednesday afternoon through Thursday.
Area forecast discussion, May 7, 3:14 PM CDT, 4 hours 7 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
314 PM CDT Tue May 7 2024
.KEY MESSAGES...
- Showers and thunderstorms continue this morning. Additional
showers and thunderstorms will redevelop this afternoon and
evening, a few of which could be strong to severe.
- Small craft conditions are expected today.
- Showers and thunderstorms are possible Wednesday afternoon
through Thursday.
&&
.SHORT TERM...
Issued 314 PM CDT Tue May 7 2024
Tonight through Wednesday night:
Periods of rain and thunderstorms will continue across southern
Wisconsin through this evening. The window for severe
thunderstorms will be over the next couple or hours with the
best chances across southeastern Wisconsin. The warm front is
currently snaking across far southern Wisconsin. This is the
area that highlights the best threat for strong to severe
storms. Far southeast Wisconsin is also right along the better
CAPE and effective bulk shear gradient which will give those
areas the best chance for any type of supercellular
development. Storms that ride along the warm front will have the
best potential for any brief tornadoes over the next couple
hours. The warm front will provide the surge of winds and just
enough of a change in direction to be able to actualize any
brief spin ups. Steep mid level lapse rates, upper level
synoptic support, and the warm/moisture air advection across our
forecast area make hail the primary threat. Can't rule out some
isolated damaging winds especially with any thunderstorms
quickly collapses.
Additional showers and thunderstorms are expected to develop
later this afternoon and evening. As the environment becomes
more worked over due to the ongoing rain/storms the chances for
any strong to severe thunderstorms will decrease. The rain
chances will persist until the warm/occluded front moves out
over Lake Michigan late this evening. Overnight tonight, dry
weather is expected. The dry conditions will be short lived as
additional rain and storms are expected Wednesday afternoon and
evening.
For rain and storms Wednesday, the potential for strong to
severe storms is very low. This will largely be in part to the
easterly winds and the mid level lift/support remaining south of
the state. An upper level trough will swing through the region
providing some lift and there will be some decent moisture.
Overall looking more like a stratiform type of set up with
southern Wisconsin remaining on the northern side of the mid and
sfc level troughing. The easterly winds look to undercut any
potential for warmer air to move in near the surface as well
which will keep any rain/storm elevated. So while there will be
rain and a few claps of thunder, severe weather is not
anticipated. Rain is likely to linger into the overnight hours
Wednesday.
Patterson
&&
.LONG TERM...
Issued 314 PM CDT Tue May 7 2024
Thursday through Tuesday:
Rain is expected to continue through Thursday afternoon (50-60%)
as mid-level cyclonic flow associated a shortwave trough and
surface low pressure across Indiana and Ohio propagate eastward.
Mid- level lapse rates of 5-6 C/km and mid-level CAPE values
upwards of 100 J/kg combined with the synoptic scale influences
across southern Wisconsin may give rise to a few rumbles of
thunder on Thursday mainly along the Wisconsin/Illinois border,
but primarily rain is expected especially into the afternoon.
Heading into the weekend and early next week, a fairly unsettled
pattern develops across the upper midwest with multiple mid-level
shortwave troughs and ridges propagating across Wisconsin. Brief 500hPa
ridging and warm air advection on Friday is expected across the
state throughout the morning and early afternoon, allowing for
quiet weather conditions Friday morning. A 500hPa shortwave
trough and cold air advection will quickly follow this ridge
providing synoptic scale ascent and steepening lapse rates such
that showers and thunderstorms develop across southern Wisconsin
Friday afternoon into Saturday morning (30-40%). A surface low is
expected to develop across southern Ontario in response to the
upper-level wave and sink southward across Lake Michigan providing
for additional shower and thunderstorm development Saturday
afternoon. Another brief 500hPa ridge then builds across Wisconsin
again on Sunday.
Model guidance begins to diverge in their solutions on
Monday as another mid-level shortwave trough traverses the upper
midwest through early next week.
Falkinham
&&
.AVIATION...
Issued 314 PM CDT Tue May 7 2024
MVFR to LIFR conditions are expected today across southern
Wisconsin through this evening. Ceilings around 2000 ft to 500
ft are expected to persist through this evening until the
warm/occluded front has moved east out of the state. Periods of
rain/storms will develop this afternoon and early evening
bringing a couple round visibilites with the rain which will be
around 2-4 SM. Strong to severe storms will be possible this
afternoon. This evening the potential for strong to severe
storms will diminish as the environment becomes more worked
over. Tonight through Wednesday morning dry weather is expected
behind the frontal boundary. Skies are expected to briefly clear
tonight bringing a return to VFR conditions. Clouds will return
Wednesday late morning/early afternoon ahead of another round of
rain and storms.
Lingering east to southeast winds this afternoon will become
southwesterly by late this evening behind the occluded front.
Overnight winds become lighter and variable, eventually becoming
easterly again by Wednesday afternoon.
Patterson
&&
.MARINE...
Issued 314 PM CDT Tue May 7 2024
Breezy east to southeast winds will prevail through much of
Wednesday as a low around 29.1 inches lingers over the northern
Great Plains. Periods of showers ans thunderstorms will continue
through this evening. A few storms occlude be strong with gusty
winds and hail, particularly this afternoon and early this
evening. Best chance for strong to severe storms will be across
the southern third of the Lake. Fog has begun to develop across
the central third of the lake as warm moist air surges
northward. The best chances for fog development will be for open
water zones north of the warm front through this evening. Winds
will shift to northeast over the lake Wednesday afternoon and
evening as a second area of low pressure around 29.5 inches pass
south of Lake Michigan. Additional periods of showers and
thunderstorms are possible from Wednesday evening through
Thursday, with conditions drying out Thursday night. Northerly
winds will persist through Friday morning, prior to turning out
of the southwest on Friday afternoon as a 29.7 inch low pressure
moves across Ontario. Gales are not anticipated through the
duration of the period.
Patterson
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Small Craft Advisory...LMZ643-LMZ644-LMZ645-LMZ646 until 7 PM
Tuesday.
Dense Fog Advisory...LMZ366-LMZ565-LMZ567-LMZ669-LMZ671-LMZ673-
LMZ868-LMZ870-LMZ872-LMZ874 until 10 PM Tuesday.
&&
Visit us at weather.gov/milwaukee
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukeeHazardous weather outlook, May 7, 2:32 PM CDT, 4 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 232 PM CDT Tue May 7 2024 WIZ046-047-051-052-056>060-062>072-081945- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 232 PM CDT Tue May 7 2024 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight Periods of showers and thunderstorms are expected through the evening hours tonight. A few storms could become strong to severe, this afternoon and evening. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday Additional showers and storms are expected from late Wednesday afternoon through Thursday. Widespread strong to severe storms are not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Tonight. LMZ643>646-081945- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 232 PM CDT Tue May 7 2024 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Tonight A combination of easterly winds and waves will support small craft conditions today. A Small Craft Advisory is in effect until 7 PM. Periods of showers and storms are expected through tonight. A few storms could become strong this afternoon and evening with gusty winds and hail. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday Additional showers and storms are expected late Wednesday evening through Thursday. Winds will approach small craft levels on Thursday. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-081945- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 232 PM CDT Tue May 7 2024 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Tonight Periods of showers and storms are expected through tonight. A few storms could become strong this afternoon and evening with gusty winds and hail. Dense fog has developed across the central third of Lake Michigan this afternoon. Fog is expected to persist into tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday No hazardous weather is expected at this time. www.weather.gov/mkx
In the hours before
Local storm report, May 7, 6:52 PM CDT, 29 minutes before
Preliminary Local Storm Report
National Weather Service Milwaukee/Sullivan WI
652 PM CDT Tue May 7 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 PM Hail 1 SW Oxford 43.77N 89.57W
05/07/2024 M1.00 Inch Marquette WI Fire Dept/Rescue
Dime to Quarter size hail.
&&
MRCSpecial weather statement, May 7, 6:55 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
655 PM CDT Tue May 7 2024
WIZ067-080030-
Lafayette WI-
655 PM CDT Tue May 7 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN LAFAYETTE COUNTY
THROUGH 730 PM CDT...
At 655 PM CDT, Doppler radar was tracking a strong thunderstorm near
Apple River, or 8 miles south of Darlington, moving northeast at 35
mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Argyle, Wiota, South Wayne, Gratiot, and Woodford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4256 9021 4276 8987 4263 8983 4255 8984
4251 9010 4251 9015
TIME...MOT...LOC 2355Z 235DEG 31KT 4255 9011
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
DDVLocal storm report, May 7, 7:13 PM CDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Milwaukee/Sullivan WI
713 PM CDT Tue May 7 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM Hail 1 W Mount Horeb 43.01N 89.74W
05/07/2024 E1.00 Inch Dane WI Public
Report from mPING: Quarter (1.00 in.).
&&
MRCSpecial weather statement, May 7, 7:18 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
718 PM CDT Tue May 7 2024
WIZ070-080045-
Walworth WI-
718 PM CDT Tue May 7 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN WALWORTH COUNTY THROUGH
745 PM CDT...
At 717 PM CDT, Doppler radar was tracking a strong thunderstorm near
Elkhorn, moving east at 25 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Elkhorn, East Troy, Abells Corners, Tibbets, Troy Center, and
Millard.
This includes the following highways...
U.S. Highway 12 between mile markers 320 and 321.
Interstate 43 between mile markers 28 and 37.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4267 8869 4274 8871 4284 8845 4268 8832
TIME...MOT...LOC 0017Z 250DEG 23KT 4272 8864
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
DDVSpecial weather statement, May 7, 7:19 PM CDT, 2 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
719 PM CDT Tue May 7 2024
WIZ057-058-063-080045-
Dodge WI-Columbia WI-Dane WI-
719 PM CDT Tue May 7 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN COLUMBIA...
NORTHEASTERN DANE AND SOUTHWESTERN DODGE COUNTIES THROUGH 745 PM
CDT...
At 719 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sun Prairie, moving east at 25 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Columbus, Fall River, Danville, and East Bristol.
This includes U.S. Highway 151 between mile markers 107 and 122.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4321 8926 4327 8931 4340 8898 4322 8892
TIME...MOT...LOC 0019Z 257DEG 20KT 4325 8921
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
DDVSpecial weather statement, May 7, 7:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
721 PM CDT Tue May 7 2024
WIZ063-080045-
Dane WI-
721 PM CDT Tue May 7 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL DANE COUNTY
THROUGH 745 PM CDT...
At 721 PM CDT, Doppler radar was tracking a strong thunderstorm near
Belleville, or near Oregon, moving east at 25 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Fitchburg, Stoughton, Oregon, McFarland, Belleville, Brooklyn, and
Paoli.
This includes Interstate 39/90 near mile marker 143.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4286 8937 4286 8956 4292 8957 4304 8926
4285 8923 4285 8937
TIME...MOT...LOC 0021Z 257DEG 20KT 4289 8949
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
DDVThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 7:08 PM CDT | Severe Thunderstorm Warning | MKX | Dane | 37 min |
| May 7, 7:15 PM CDT | Severe Thunderstorm Warning | MKX | Dane, Rock | 30 min |
| May 7, 7:18 PM CDT | Special Weather Statement | MKX | Walworth | 27 min |
| May 7, 7:19 PM CDT | Special Weather Statement | MKX | Columbia | 26 min |
| May 7, 7:39 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dane, Dodge, Jefferson | 36 min |
| May 7, 7:47 PM CDT | Severe Thunderstorm Warning | MKX | Dane, Jefferson, Rock, Walworth | 43 min |
| May 7, 7:56 PM CDT | Tornado Warning | MKX | Jefferson | 34 min |
| May 7, 8:01 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Washington | 29 min |
| May 7, 8:10 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dodge, Jefferson | 50 min |
| May 7, 8:15 PM CDT | Tornado Warning | MKX | Jefferson, Waukesha | 30 min |
| May 7, 8:20 PM CDT | Tornado Warning | MKX | Walworth | 25 min |
| May 7, 8:23 PM CDT | Severe Thunderstorm Warning | MKX | Jefferson, Walworth, Waukesha | 37 min |
| May 7, 8:23 PM CDT | Severe Thunderstorm Warning | MKX | Washington | 37 min |
| May 7, 8:30 PM CDT | Special Marine Warning | MKX | 90 min | |
| May 7, 8:43 PM CDT | Severe Thunderstorm Warning | MKX | Kenosha, Milwaukee, Racine, Walworth, Waukesha | 47 min |
| May 8, 1:39 PM CDT | River Flood Watch | MKX | Kenosha | 9 hr |
Nearby
Special Weather Statements in Wisconsin, 2024Every special weather statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.